tcf-no-longer-accepting-cases

December 7, 2012 — The U.S. Food and Drug Administration (FDA) has announced a voluntary recall of 101 lots of acetaminophen and hydrocodone USP 10-mg/500-mg because they may have improper amounts of acetaminophen, which can lead to overdoses. The products were manufactured by Qualitest, a subsidiary company of Endo Health Solutions. Even small overdoses of acetaminophen can cause liver toxicity. No injuries have been linked to the recalled medications.

The affected lots were sold from February 20, 2012 until November 19, 2012 throughout the United States.

The manufacturer warned about the following risks in the recall notice:

“Unintentional administration of tablets with increased acetaminophen content could result in liver toxicity, especially in patients on other acetaminophen containing medications, patients with liver dysfunction, or people who consume more than 3 alcoholic beverages a day. The product label warns consumers that acetaminophen overdose can potentially cause severe liver damage, at times resulting in liver transplant or death.”

Acetaminophen overdoses is one of the most common types of poisoning in the world. Because acetaminophen is so widely-used, many people falsely believe that it is very safe. In fact, there is a very low threshold between a safe dose and an overdose, and even small overdoses can cause liver injury. Another problem is that many different medications contain acetaminophen, and people who take multiple medications may accidentally overdose.

Symptoms of an acetaminophen overdose may include:

  • Abdominal pain
  • Loss of appetite
  • Coma
  • Convulsions
  • Diarrhea
  • Irritability
  • Jaundice
  • Nausea
  • Sweating
  • Upset stomach
  • Vomiting